Search the Community
Showing results for tags 'facial tics'.
My Son is 15 years old. He got face tics (below the left eye - group of muscle twitch). This started 2 months ago. First it started both eye blinking then this stopped and started faced twitching. If I ask him to stop the tics then he can stop it. Now he got only face twitching. We did the Head MRI and it was normal. The only thing in the MRI is 'Inflammatory opacification and mucosal cyst formation in both maxillary sinuses'. We did the complete blood work and magnesium Serum and RBC and all is fine. We went to 3 neurologist so far, 2 of them before the MRI result and one after the MRI result. The neurologist ordered the MRI called and said MRI is fine. The second one didn't have any idea about this tic and third neurologist looked at the MRI result and said to see the ENT The first two neurologist's said nothing to worry and said my Son don't have any neurological issues. They said they will give muscle relaxation medicine. The third neurologist said see the ENT My Son is having allergies (seasonal allergy and no food allergy) for the last few years. He had allergy /Sinus when this tic started. Today, I saw the ENT and while looking all the reports, he said we need to tale another MRI for the Left ear. Not sure what to do next. Anyone think it is because of the Allergy/Sinus that is mentioned in the MRI. We started giving augmentin and now it is 7 days and so far no Differences. The next step is we are thinking to test his B12 and Folic acid. Anyone can help me?
I'm hoping that my fellow forum readers may be able to provide me with some suggestions, or at least some encouragement. I'm a 45 year old male who has had tics (mostly facial, particularly eye blinking/twitching/wincing) for as long as I can remember. For reasons I cannot figure out, they began to worsen a year and a half ago, and have continued to worsen with each month. I have tried the following remedies, and only medication has had a meaningul benefit: Medications – Lorazepam, Clonidine, Haldol, Abilify, Seroquel (Lorazepam and Clonidine didn't work, Haldol caused too much depression; Abilify works but causes akathisia; Seroquel works to an extent) Supplements – Trancor, B-complex, among several others Fragrance-free laundry detergent, deodorant, soap, and hair mousse Dust mite resistant pillow cases Gluten free diet (with some cheating for the first 3 months, then 100% gluten free for the last 6 weeks) Acupuncture Relaxation/meditation sessions Regular aerobic exercise The problem with the medication (other than side effects such as depression and impaired cognition) is that increased doses provide benefit for only a few weeks until the ever strengthening tics overpower the new dose. I have racked my brain to figure out my triggers. The only ones I can figure out are stress and working at a computer. Unfortunately, these are an unavoidable part of my job, so about all I can do is take some deep breaths and small breaks The good news is that I tic very minimally in front of others, so I blend in. However, as soon as I'm sitting at my desk the tics unleash with great furor, leaving me to feel powerless over my own body. This condition is causing me to feel anxious and depressed, and I worry that if it continues to worsen, it will derail my career and rob me of the joy of living. Any words of wisdom that you may be able to share would be greatly appreciated.